MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 24600-0007
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris smartsite pump infusion set had blood backflow.The following information was provided by the initial reporter: the iv tubing had blood backed up half the length of the tubing although it was still infusing.When i checked the line i found that the chemo bag (cytarabine) was infused and that roughly half of the primary bag having been infused as well, almost as if the pump was pulling from both lines.This was near the tail end of the infusion with only 30 mls approx remaining.By the time i came back to take the line down the remainder of the blood in the tubing had reinfused into the patient.At the time the pt said they had only been to the bathroom.There was no leakage present around the patient area nor did the patient say the line read any error while i was on break.Additional information received from the customer: can you please provide an exact date of event in this format mm-dd-yyyy? 06-13-2025 describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.No negative outcome to the patient has been reported.
 
Additional Manufacturer Narrative
One sample of primary infusion set a one sample of a secondary infusion set were submitted for quality evaluation.Visual examination of the samples did not indicate any damages or abnormalities.The infusion sets were primed and connected to each other.A simulated infusion was conducted at 125 ml/hr for 1 hour.There were no issues with leakage, occlusion, air-in-line or flow.The customer complaint that blood backing up into the line could not be replicated.A root cause was not established because the reported issue could not be replicated.A device history record review for model 24600-0007 lot number 25025274 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE PUMP INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22575974
Report Number9616066-2025-02109
Device Sequence Number9699966
Product Code FPA
UDI-Device Identifier10885403241970
UDI-Public(01)10885403241970(10)25025274
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number24600-0007
Device Lot Number25025274
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown